• question-icon

    Suggest treatment for rashes and infection after a double mastectomy

default
Posted on Thu, 10 Aug 2017 in Medicines and Side Effects
Question: I have recently had a double mastectomy and reconstruction w tissue expanders. I have had two infections and a drug rash a couple of weeks ago possibly due to the antibiotic Bactrim. I am on cefadroxil now for the second infection. Suddenly I have 4 red circles on my left breast and 1 on my right breast. The circles are dime or nickel sized. I haven't been feeling well all week. Pain in chest and burning sensation in skin all over. Can anyone help me ? I see the plastic surgeon again tomorrow but I'm worried. My surgery was 8 weeks ago. Thx
doctor
Answered by Dr. Ornela Ademovi 2 hours later
Brief Answer:
Possible allergic reaction

Detailed Answer:
Hello,

I understand your concern. Rashes and infections are relatively common after mastectomy and breast reconstruction. This sounds like an allergic reaction, possibly from the tissue expander. The body is still adjusting to the the new introduction and changes it has undergone.

Active infection needs to be ruled out first in order to diagnose an allergic reaction from the tissue expander.

You can take Benadryl in the mean time, while waiting to see the surgeon.

I hope this helps. If you have further questions I'd be happy to help.

Wishing you good health and all the best.
Above answer was peer-reviewed by : Dr. Remy Koshy
doctor
Answered by
Dr.
Dr. Ornela Ademovi

General & Family Physician

Practicing since :2004

Answered : 738 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Breast reconstruction

doctor1 MD

Please help by giving me your expert advice! I had a biopsy done on my left breast Friday, March 14, 2014, due to a 2D screening digital...

doctor1 MD

hi went today for my colonoscopy had to have it stopped as it was too painful.was given a light sedative which did nothing for me.Is their any way...

doctor1 MD

OK. My sister is a patient with Myasthenia Gravis , generated by multiple antibiotic, carcinogenic, as well as neurological medications, not to...

doctor1 MD

I am 34 and have been diagnosed with breast cancer I am due to go to surgery in 3 weeks I am getting a breast reconstruction in a double mastectomy...

doctor1 MD

I am in the process of having breast reconstruction, one immediate and one delayed for 26 years. My left breast was removed, and expanders were...

doctor1 MD

have a friend with shoulder pain ,severe headaches ,recent history of infections due to complication of breast reconstruction and other unknown...

Get personalised answers from verified doctor in minutes across 80+ specialties

188 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ornela Ademovi
  • Q - What causes weight gain while on Ontrintellix?

  • Q - Suggest treatment for loss of vision and vomiting

  • Q - Suggest treatment for metastatic melanoma

  • Q - What causes joint pain while on Requip?

  • Q - What causes redness and painful swelling in the eyes?

  • Q - What does my ultrasound scan report indicate?

  • Q - Suggest treatment for painful rash on the waist

  • Q - Does long term use of steroids affect a person's immune system?

  • Q - Suggest treatment for leg cramps and shortness of breath

  • Q - What do my creatine levels in blood indicate?

backtotop2